Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 34, NWS Columbia, SC

June 1, 2015Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 1, 2015, 4:08 PM EDT for Richmond County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 4:08 PM EDT (20:08 UTC)
Expired
Jun 1, 2015, 4:20 PM EDT
In force
12 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Richmond County, GA

The radar

The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS52 KCAE 012008
SVRCAE
GAC245-012030-
/O.NEW.KCAE.SV.W.0034.150601T2008Z-150601T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
408 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN EAST CENTRAL GEORGIA...

* UNTIL 430 PM EDT

* AT 405 PM EDT...DOPPLER RADAR INDICATED A LIKELY DEVELOPING 
  SEVERE THUNDERSTORM NEAR FORT GORDON...MOVING NORTHEAST NEAR 15 MPH. 
  IT WILL LIKELY CONTAINED WIND OF 40 TO 60 MPH AND POSSIBLY QUARTER-SIZE HAIL. 
  
* LOCATIONS IMPACTED INCLUDE...
  FORT GORDON...HEPHZIBAH AND BLYTHE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&

LAT...LON 3354 8203 3325 8194 3323 8196 3326 8213
      3328 8213 3328 8215 3330 8217 3328 8224
      3336 8228
TIME...MOT...LOC 2005Z 188DEG 9KT 3332 8218 

$$
1 follow-up statement
985 
WWUS52 KCAE 012020
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
420 PM EDT MON JUN 1 2015

GAC245-012029-
/O.CAN.KCAE.SV.W.0034.000000T0000Z-150601T2030Z/
RICHMOND GA-
420 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
LIKELY DOES NOT CONTAIN DAMAGING WIND OR HAIL AT THIS TIME.

THE STORM STILL CONTAINS DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.

LAT...LON 3354 8203 3325 8194 3323 8196 3326 8213
      3328 8213 3328 8215 3330 8217 3328 8224
      3336 8228
TIME...MOT...LOC 2013Z 188DEG 9KT 3335 8217 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:40 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 1, 1:40 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
140 PM EDT MON JUN 1 2015

.SYNOPSIS...
A FRONTAL SYSTEM WILL REMAIN NEAR THE FORECAST AREA THROUGH
THE WEEK AND BRING UNSETTLED WEATHER. MOISTURE WILL BE ESPECIALLY
HIGH TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVERGENCE AHEAD OF THE COLD FRONT OR INTO A PRE-FRONTAL TROUGH
PLUS COOLING ALOFT ASSOCIATED WITH THE UPPER TROUGH SHOULD
SUPPORT SHOWERS AND THUNDERSTORMS. THE ARW DISPLAYS THE GREATEST
COVERAGE THIS EVENING POSSIBLY AHEAD OF A MID-LEVEL SHORTWAVE
TROUGH. WIND SHEAR WILL BE WEAK BUT THERE MAY BE JUST ENOUGH
INSTABILITY COMBINED WITH HEAVY PRECIPITATION LOADING FOR A FEW
THUNDERSTORMS WITH DAMAGING WIND. EXPECT LATE AFTERNOON SURFACE-
BASED LI/S AROUND -5. PRECIPITABLE WATER WILL BE AROUND 1.7 OF AN
INCH SUPPORTING HEAVY DOWNPOURS. HOWEVER...A STORM MOTION NEAR 15
KNOTS SHOULD HELP LIMIT THE FLOOD THREAT. SHOWERS OR THUNDERSTORMS
MAY CONTINUE OVERNIGHT...BUT THE CHANCE SHOULD DIMINISH BECAUSE OF
STABILIZATION CAUSED BY PREVIOUS CONVECTION AND NOCTURNAL COOLING.
THE TEMPERATURE GUIDANCE WAS CLOSE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
CONVERGENCE ALONG THE STALLED FRONT AND RELATIVELY COLD AIR ALOFT
ASSOCIATED WITH THE UPPER TROUGH SHOULD HELP CAUSE NUMEROUS
SHOWERS AND THUNDERSTORMS. THE PATTERN FAVORS THE HIGHER GUIDANCE
POPS. HEAVY RAINFALL MAY OCCUR WITH PRECIPITABLE WATER NEAR 1.8 OF
AN INCH. THE NAM HAS WEAK INSTABILITY TUESDAY WITH SURFACE-BASED
LI/S -3 TO -4. THIS APPEARS REASONABLE BECAUSE OF CLOUDINESS AND
WIDESPREAD SHOWERS. THE SEVERE THUNDERSTORM THREAT APPEARS LOW.
THE CORE OF THE H5 COLD POOL WILL BE CLOSER TO THE FORECAST AREA
WEDNESDAY AND THE NAM DISPLAYS SURFACE-BASED LI/S -4 TO -6. THERE
MAY BE A GREATER RISK OF STRONGER THUNDERSTORMS. WE LEANED TOWARD
THE COOLER HIGH TEMPERATURE GUIDANCE BECAUSE OF CLOUDINESS. USED
THE GUIDANCE CONSENSUS FOR THE LOW TEMPERATURE FORECAST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE GFS AND ECMWF DISPLAY THE DIFFUSE FRONT AND ASSOCIATED
MOISTURE LINGERING IN THE FORECAST AREA THROUGH MUCH OF THE
MEDIUM-RANGE PERIOD. THE MODELS SHOW UPPER TROUGHING LINGERING.
THE ECMWF HAS SHOWN MORE RIDGING AND DRYING TOWARD THE END OF THE
PERIOD COMPARED TO THE GFS. THE GFS AND ECMWF MOS POPS RANGE FROM
40 TO 60 PERCENT THURSDAY THROUGH SATURDAY...AND 10 TO 40 PERCENT
SUNDAY. THE MOS HAS TEMPERATURES CLOSE TO NORMAL.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AT 17Z RADAR REFLECTIVITY INDICATES SCATTERED CONVECTION DEVELOPING
AROUND KCAE/KCUB DRIFTING SLOWLY NORTHEAST. MORE OF THE SAME
EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING ACROSS THE
FORECAST AREA WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE
WITH HEAVIER STORMS.

EXTENDED AVIATION OUTLOOK...UPPER LOW WILL MOVE SLOWLY EAST INTO
THE SE US OVER THE NEXT COUPLE OF DAYS. COLDER AIR ALOFT AND AMPLE
MOISTURE WILL FUEL SCATTERED CONVECTION ESPECIALLY IN THE
AFTERNOON AND EARLY EVENING. MVFR WITH MORNING STRATUS AND FOG
WILL ALSO BE POSSIBLE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

87
Hazardous weather outlook, Jun 1, 2:21 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
221 PM EDT MON JUN 1 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021830-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
221 PM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 1, 2:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
249 PM EDT MON JUN 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     1 SW OAK GROVE          33.97N 81.16W
06/01/2015                   LEXINGTON          SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED SEVERAL TREES
            DOWN ON BRADLEY DRIVE SOUTH OF US HIGHWAY 1.

&&

CJR
Local storm report, Jun 1, 2:54 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
254 PM EDT MON JUN 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     2 SSW LUGOFF            34.20N 80.69W
06/01/2015                   KERSHAW            SC   PUBLIC

            PUBLIC REPORTED LARGE LIMBS DOWN AND NICKEL
            SIZED HAIL COVERING THE GROUND NEAR LUGOFF.

&&

CJR
Local storm report, Jun 1, 3:04 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
304 PM EDT MON JUN 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     1 SSW LUGOFF            34.21N 80.69W
06/01/2015                   KERSHAW            SC   LAW ENFORCEMENT

            KERSHAW COUNTY DISPATCH REPORTED A LARGE
            LIMB BLOCKING MEDFIELD ROAD IN LUGOFF.

&&

CJR
Local storm report, Jun 1, 3:07 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
307 PM EDT MON JUN 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     13 NE WINNSBORO         34.53N 80.96W
06/01/2015                   FAIRFIELD          SC   LAW ENFORCEMENT

            DOT REPORTED SEVERAL TREES DOWN IN MITFORD
            ALONG HIGHWAY 200.

&&

CJR
Special weather statement, Jun 1, 3:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
315 PM EDT MON JUN 1 2015

SCZ027-037-012015-
LEXINGTON-CALHOUN-
315 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...
SOUTHEASTERN LEXINGTON...SOUTHERN RICHLAND AND NORTHWESTERN
ORANGEBURG COUNTIES...

AT 312 PM EDT...STRONG THUNDERSTORMS WERE NEAR SWANSEA IN LEXINGTON
COUNTY AND IN NORTHWEST CALHOUN COUNTY. MOVEMENT WAS NORTHEAST NEAR
10 MPH.

THE STORMS WILL LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH AND
SMALL HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.

DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS.

LAT...LON 3362 8087 3361 8094 3364 8094 3363 8097
      3371 8104 3366 8117 3385 8119 3387 8100
      3385 8099 3383 8094 3383 8091 3381 8091
      3381 8087 3377 8082 3360 8080
TIME...MOT...LOC 1912Z 272DEG 4KT 3375 8107
Local storm report, Jun 1, 3:23 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
323 PM EDT MON JUN 1 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             8 SSW IRWIN             34.58N 80.85W
06/01/2015  E1.00 INCH       LANCASTER          SC   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL ALONG
            CEDAR CREEK ROAD.

&&

CJR

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.